A 37-year-old male asked:
Disclaimer

need instructions on how to correctly wean off keppra (levetiracetam). have only been on it since 7/4/2014. 500mg in am, and 500mg in pm. having horrible side effects?

3 doctor answers
Dr. Harold Fields
60 years experience Family Medicine
Reduction: I would reduce by 250mg every 3rd day till you get to zero
Answered on Feb 11, 2016
Dr. Robert Killian
27 years experience General Practice
Neurologist: Perhaps you misunderstand the Purpose of Health Tap. We do not offer any treatment here. Your problem must be managed by the professional who prescribes KEPPRA (levetiracetam) for you.
Answered on Jun 21, 2019
1
1 thank
Dr. Olav Jaren
18 years experience Neurology
With permission: With permission of your neurologist, a typical plan is to change the dose to 250 mg twice a day for 1 week, then 250 mg once a day for one week, then stop. If you use the medicine to prevent seizures, you may need something in its place.
Answered on Jun 15, 2018

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month

Related questions:

A 32-year-old female asked:
Dr. Maya Porrino
15 years experience Family Medicine
Talk to neurologist: Assuming you are taking Keppra (levetiracetam) for seizures, you should only stop this medication with the support of your neurologist. He or she shou ... Read More
4
4 thanks
A 32-year-old female asked:
Dr. James Eitner
33 years experience Family Medicine
With Your Doctor: Weaning off of Keppra (levetiracetam) will depend on the dosage and length of time on the medication. It would be tapered down, much the same as it i ... Read More
3
3 thanks
A 1-year-old male asked:
Dr. Ellen Altenburg
30 years experience Pediatrics
Several symptoms: Return of seizures, anxiety, depression, nervousness, irritability, sleepiness & dizziness. I would speak to his neurologist about his symptoms if ... Read More
1
1 thank
A 21-year-old female asked:
Dr. Raeford Brown
40 years experience Anesthesiology
Seizure disorder: Do not stop taking any medication until you have discussed the dosage specifically with your physician. Rapid reduction in serum levels can lead to se ... Read More
1
1 thank

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month